View Full Version : About starting new meds....


ScaredyCat
05-29-11, 01:31 PM
I'm new here, was diagnosed 11 years ago, took either Ritalin or Concerta for a while before moving back to Georgia 6 years ago, but nothing for ADD since then. I'm finally about to be able to get the right kind of meds again, but need some advice about what to try & what, if anything, to drop from the regimen I've been on.

I was told when diagnosed with ADD that I also had a thyroid condition, was bi-polar, & had major problems with depression (as if I didn't know about that last one!), & have taken thyroid pills and 200mg of Lamictal all this time. I probably tried every anti-depressant on the market over the 38 years I was treated for depression, but switched to Strattera about a year ago.

Not realizing that Strattera was sometimes used in conjunction with other ADD meds, I've dropped from 80 to 40mg over the past couple of months. I cut back on the Lamictal too, from 200 to 100mg, when I started being constipated all the time. I've never believed the bi-polar diagnosis anyway. I don't have manic cycles.

When I cut back on the Strattera I noticed some depression rearing it's ugly head, so I started taking Wellbutrin last month. Now I'm wondering if changing the dosages on the other meds was a good idea. LOTS of tension, especially in my jaws & neck, and about a 2 week period of feeling like my brain just deserted me. (But that was a really stressful month too.)

It's been a long time since I tried the ADD meds, but I don't recall them making much difference. I'm wondering if I should try something from the amphetamine family, but scared because of the tension I already have. And I still don't think I need the Lamictal, but don't know if it's a good idea to drop it just as I'm beginning something new.

Sorry for being so long-winded!

2ferInsane
05-29-11, 07:34 PM
Are you still on Lamictal or did you stop using it and replace it with your ADD med and Wellbutrin? Quitting an anti-convulsant is dangerous and causes all kinds of bad reactions.

A lot of times when depression isn't getting better with an AD alone the doctor may add or switch you to an anti-convulsant/anti-psychotic because of their mood leveling affects.